MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed¿.The client reports that, during the procedure, when the prosthesis was placed in the duodenum, the prosthesis was attempted to be fired, but it was found that the prosthesis did not adequately fire/open.
 
Additional Manufacturer Narrative
K163468 - us clearance number.Device evaluation: the evo-22-27-9-d device of lot number c1544017 involved in this complaint device was not returned for evaluation.With the information provided document based investigation was conducted.Images were provided which show that the red indicator on top of the handle has moved back the handle with no part of the stent deployed which indicates that either the flexor inside the handle, the shuttle to sheath tube joint or the shuttle cap may have broken.However, as the device has not been returned, it is not possible to determine which part is affected.Additional information was requested to clarify the following queries.The relevant information has not yet been provided, however, if it is received, the file will be updated accordingly.Did any part of the product snag/get caught with the stent when removing the delivery system? yes.Was the stent removed with the delivery system and how was the procedure complete (e.G.Using another device)? what was the position of the elevator? was it opened or closed? closed.Can it be confirmed if the elevator was closed when trying to deploy the stent? documents review including ifu review: prior to distribution all evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.An nc code (gen-001bent/kinked/dent) was noted on the work order, however this was subsequently reworked and would not have attributed to this complaint issue.An nc code (pac-010 product damage) was noted on the work order, however this was subsequently scrapped and would not have attributed to this complaint issue.A review of the manufacturing records for evo-22-27-9-d device of lot number did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1544017; upon review of complaints this failure mode has not occurred previously with this lot #c1544017.The instructions for use ifu0053-9 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use ifu0053-9.Root cause review: a definitive root cause could not be determined from the available information.The images received indicate that the flexor inside, the shuttle to sheath tube joint or the shuttle cap may have broken.The break could possibly be a result of compression from tortuous anatomy on the introducer causing a build-up of pressure and subsequently a break in an internal component.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was requested to clarify if the additional device was placed during the same procedure or if an additional procedure had to be rescheduled.The relevant information has not yet been provided, however, if it is received, the file will be updated accordingly.Complaint is confirmed based on the based on the photos provided.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed¿.The client reports that, during the procedure, when the prosthesis was placed in the duodenum, the prosthesis was attempted to be fired, but it was found that the prosthesis did not adequately fire/open.Additional information received on 30-oct-2019 containing images.Follow up was scheduled at this time.Investigation has since been completed.This follow-up report will outline the results of the investigation.**fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed¿.No adverse effects to the patient have been reported as occurring.**.
 
Additional Manufacturer Narrative
Device evaluation: the evo-22-27-9-d device of lot number c1544017 involved in this complaint device was not returned for evaluation.With the information provided document based investigation was conducted.Images were provided which show that the red indicator on top of the handle has moved back the handle with no part of the stent deployed which indicates that either the flexor inside the handle, the shuttle to sheath tube joint or the shuttle cap may have broken.However, as the device has not been returned, it is not possible to determine which part is affected.Lab evaluation: n/a.Documents review including ifu review: prior to distribution all evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.An nc code (bent/kinked/dent) was noted on the work order, however this was subsequently reworked and would not have attributed to this complaint issue.An nc code (product damage) was noted on the work order, however this was subsequently scrapped and would not have attributed to this complaint issue.A review of the manufacturing records for evo-22-27-9-d device of lot number did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1544017; upon review of complaints this failure mode has not occurred previously with this lot #c1544017.The instructions for use which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: n/a.Root cause review: a definitive root cause could not be determined from the available information.The images received indicate that the flexor inside, the shuttle to sheath tube joint or the shuttle cap may have broken.The break could possibly be a result of compression from tortuous anatomy on the introducer causing a build-up of pressure and subsequently a break in an internal component.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was requested to clarify if the additional device was placed during the same procedure or if an additional procedure had to be rescheduled.The relevant information has not yet been provided, however, if it is received, the file will be updated accordingly.Complaint is confirmed based on the based on the photos provided.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed¿.The client reports that, during the procedure, when the prosthesis was placed in the duodenum, the prosthesis was attempted to be fired, but it was found that the prosthesis did not adequately fire/open.Additional information received on 30-oct-2019 containing images.Follow up was scheduled at this time.
 
Additional Manufacturer Narrative
(b)(4)- us clearance number.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
The 510(k) number is k163468.The investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description

Brand Name
EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8854378
Report Number3001845648-2019-00392
Device Sequence Number14082267
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)200927(10)C1544017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1544017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/03/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer07/09/2019
07/09/2019
07/09/2019
07/09/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date08/29/2019
09/26/2019
11/27/2019
12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1